Alert archive / New York / Gale Watches in 2016
Gale Watch 13, NWS New York, NY
NWS New York, NY issued this gale watch at Mar 18, 2016, 3:49 PM EDT. It took effect at Mar 20, 2016, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2016, 3:49 PM EDT (19:49 UTC)
- In effect from
- Mar 20, 2016, 8:00 AM EDT
- Expired
- Mar 19, 2016, 3:46 AM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
833 WHUS71 KOKX 181949 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS EARLY THIS EVENING WITH POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ350-190400- /O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH IN EFFECT FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FOR SUNDAY. * WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH EARLY THIS EVENING WITH SEAS SUBSIDING BELOW 5 BY BY MIDNIGHT. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 4 TO 7 FEET ARE POSSIBLE FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-190400- /O.EXT.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ /O.NEW.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH FOR SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FOR SUNDAY. * WINDS AND SEAS....NEAR SHORE WINDS GUSTING TO 25 KTS THOUGH EARLY THIS EVENING. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 4 TO 7 FEET ARE POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-190000- /O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NEAR SHORE WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THOUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JST
4 follow-up statements
611 WHUS71 KOKX 190012 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 812 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ353-355-190815- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 812 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT WITH SEAS 4 TO 7 FEET POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-190115- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 812 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS DECREASED AND WILL REMAIN BELOW 25 KT TONIGHT. $$ ANZ350-190815- /O.CON.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 812 PM EDT FRI MAR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...NEAR SHORE WINDS GUSTING TO 25 KTS THROUGH THIS EVENING WITH SEAS SUBSIDING BELOW 5 FEET BY MIDNIGHT. NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT AND SEAS 3 TO 6 FEET POSSIBLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
079 WHUS71 KOKX 190356 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1156 PM EDT FRI MAR 18 2016 ...ROUGH CONDITIONS ON THE WATERS FROM MORICHES INLET EAST UNTIL MIDNIGHT THEN POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ350-191200- /O.EXP.KOKX.SC.Y.0038.000000T0000Z-160319T0400Z/ /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1156 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-191200- /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1156 PM EDT FRI MAR 18 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
303 WHUS71 KOKX 190406 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1206 AM EDT SAT MAR 19 2016 ...POSSIBLE GALE CONDITIONS ON SUNDAY... ANZ350-353-355-191215- /O.CON.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1206 AM EDT SAT MAR 19 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
367 WHUS71 KOKX 190746 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT SAT MAR 19 2016 ..STRENGTHENING NORTHEAST FLOW LATE TONIGHT INTO SUNDAY... ANZ350-353-355-191615- /O.UPG.KOKX.GL.A.0013.160320T1200Z-160320T2200Z/ /O.NEW.KOKX.SC.Y.0039.160320T0600Z-160321T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT SAT MAR 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO 6 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Mar 18, 1:35 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 18, 1:35 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
135 PM EDT FRI MAR 18 2016
.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING WITH HIGH PRESSURE BUILDING
IN FOR SATURDAY. LOW PRESSURE TRACKS OFF THE COAST ON SUNDAY AND
NORTHEAST TO THE CANADIAN MARITIMES ON MONDAY. AS THE LOW
INTENSIFIES, IT PULLS IN COLD HIGH PRESSURE FROM THE NORTH FOR
THE START OF THE WEEK. LOW PRESSURE DEVELOPS ACROSS THE GREAT
LAKES WEDNESDAY WITH ITS ASSOCIATED LOW PRESSURE APPROACHING FROM
THE WEST ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...FORECAST ON TRACK. MADE SOME MODIFICATIONS TO CLOUD
COVER. NO OTHER CHANGES AT THIS TIME.
MID LEVEL LAPSE RATES ARE VERY UNSTABLE...THUS EXPECTING BRIEF
BUT SCATTERED SHOWERS/SPRINKLES THIS AFTERNOON.
HIGH CLOUD BASES SUGGEST THAT SUB CLOUD EVAPORATION WILL OCCUR.
THIS CAN SUPPORT GUSTS TO 40 MPH....PERHAPS HIGHER.
DEEP MIXING TODAY...AND BASED ON FCST 850MB TEMPS...CONTINUE TO
FORECAST A FEW DEGREES ABOVE A MAV/MET MOS BLEND PRIMARILY ACROSS
PARTS OF NE NJ...THE CITY AND LONG ISLAND AS WELL AS PARTS OF
COASTAL CT AS A DECENT WESTERLY DOWNSLOPE WIND WILL PREVAIL.
GUSTY WINDS AND LOW RH VALUES DURING THE AFTERNOON HAVE IMPLICATIONS
ON FIRE WEATHER. SEE THE FIRE WEATHER SECTION BELOW FOR MORE
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A LINGERING SHOWER WILL BE POSSIBLE EARLY THIS EVENING ACROSS SOME
SOUTHERN ZONES AS THE COLD FRONT EXITS. CLEARING AND DRY FOR THE
REST OF THE NIGHT.
HIGH PRESSURE RIDGE KEEPS US DRY THROUGH THE DAY ON SATURDAY...BUT
IT WILL BE COLDER THAN NORMAL. A MAV/MET MOS BLEND WAS USED FOR HIGH
TEMPS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MAIN FOCUS OF THE LONG TERM IS A POTENTIAL COASTAL STORM THAT
DEVELOPS ALONG THE SE COAST SATURDAY NIGHT AND TRACKS NORTHEAST JUST
OFFSHORE ON SUNDAY AND SUNDAY NIGHT.
A DIGGING TROUGH INTO THE OHIO VALLEY AND ENERGY OUT OF AHEAD OF IT
WILL DEVELOP THE STORM SATURDAY NIGHT. AS THE TROUGH BEGINS TO TAKE
ON A NEGATIVE TILT SUNDAY...NORTHERN STREAM ENERGY WILL TRY TO PHASE
WITH THE TROUGH AND ITS ENERGY ALONG THE COAST LATE SUNDAY INTO
SUNDAY NIGHT. HOW QUICKLY THE INITIAL TROUGH GOES NEGATIVE AND
PHASES OR INTERACTS WITH THE NORTHERN STREAM ENERGY WILL ULTIMATELY
DETERMINE THE IMPACTS TO THE TRI-STATE AREA SUNDAY INTO SUNDAY
NIGHT.
THE 00Z MODEL SUITE HAS NOT REALLY OFFERED ANY MORE CONFIDENCE OR
CONSISTENCY TO POSSIBLE OUTCOMES. THE 00Z GFS AND ITS ENSEMBLES
CONTINUE TO BE THE FASTEST OF THE GUIDANCE WITH THE LOW TRACKING
NEAR OR JUST EAST OF THE 40/70 BENCHMARK AROUND 00Z MONDAY AND THEN
QUICKLY TO NE THEREAFTER. THE 00Z ECMWF HAS SHOWN A PRETTY
SIZABLE SHIFT TO THE EAST COMPARED TO ITS PAST FEW CYCLES AND NOW
TRACKS OVER THE BENCHMARK. THE 00Z ECMWF IS ALSO A BIT SLOWER WITH
THE PHASING...AND SEEMS TO HAVE TRENDED TOWARDS THE GFS IN REGARDS
TO THE SEPARATION BETWEEN THE NORTHERN STREAM AND THE LEAD ENERGY.
THE 12Z ECMWF EPS MEAN WAS VERY SIMILAR TO THE 12Z OPERATIONAL
ECMWF WITH ITS TRACK AND INTENSITY. MANY OF ITS MEMBERS WERE ON
THE NW SIDE OF THE MEAN WHICH COULD INTRODUCE PTYPE CONCERNS IF
THIS WERE TO MATERIALIZE. HOWEVER...THE NEW 00Z EPS HAS SHIFTED
EAST WITH THE MEAN CLOSER TO THE OPERATIONAL. THE WHOLE ENVELOPE
OF MEMBERS HAS ALSO SHIFTED TO THE EAST AS WELL. THE 00Z NAM IS
SIMILAR TO THE 00Z ECMWF TRACK...BUT PHASES A BIT QUICKER AND IS
STRONGER WITH THE LOW. THE NEW 03Z SREF MEAN TAKES A TRACK
SIMILAR TO THE ECMWF AND NAM CAMP...BUT TIMING IS MORE SIMILAR TO
THE GFS/GEFS. THE 00Z CMC SHIFTED TO THE EAST FROM ITS PREVIOUS
RUN AND NOW LIES SIMILAR TO THE TRACK AND INTENSITY OF THE NAM.
JUST GOT A QUICK LOOK AT THE 06Z NAM AND GFS AND BOTH MODELS SHOW
A WEAKER SOLUTION AND FURTHER EAST. THIS IS DUE TO LESS
INTERACTION BETWEEN THE LEAD ENERGY AND THE NORTHERN STREAM
ENERGY.
IN SUMMARY...THERE IS STILL CONSIDERABLE SPREAD AMONG THE
DETERMINISTIC AND ENSEMBLE GUIDANCE. FORECAST CONFIDENCE IS LOW
WITH THIS SYSTEM DUE THE INCONSISTENCY FROM RUN TO RUN. THE
OVERALL 00Z MODEL SUITE AGREES ON A TRACK NEAR THE BENCHMARK. HAVE
GENERALLY GONE WITH A CONSENSUS FORECAST WITH THIS PACKAGE WHICH
STILL BRINGS THE POTENTIAL FOR A SIGNIFICANT SNOWFALL FOR PARTS OF
THE REGION FROM LATE SUNDAY THROUGH SUNDAY NIGHT. THE SNOW SHOULD
BEGIN DURING THE DAY SUNDAY AS THE LOW APPROACHES. WITH LATE MARCH
SUN ANGLE...TEMPERATURES IN THE MID 30S...AND A GENERALLY LIGHT
SNOW INTENSITY...DO NOT EXPECT ANY SIGNIFICANT ACCUMULATION DURING
THE DAY SUNDAY. SNOW SHOULD BEGIN ACCUMULATING SUNDAY EVENING AND
OVERNIGHT AS TEMPERATURES COOL BELOW FREEZING. BASED ON THE TRENDS
IN ALL GUIDANCE...HIGHEST TOTALS ARE CURRENTLY FORECAST EAST OF
THE NYC METRO ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.
A QUICKER INTERACTION AND PHASE OF THE TWO PIECES OF ENERGY WOULD
LEAD TO A STRONGER LOW AND THE POTENTIAL FOR MORE SNOW FURTHER
WEST. THE LOW COULD ALSO STILL TRACK CLOSER TO THE COAST WITH A
QUICKER PHASE. THIS WOULD LEAD TO PTYPE CONCERNS FOR AT LEAST
EASTERN ZONES. A TRACK FURTHER EAST AND A SLOWER PHASE/INTERACTION
WOULD LEAD TO LESS SNOW ACCUMULATION. NO WINTER STORM WATCHES
ISSUED AT THIS TIME.
GUSTY WINDS CAN ALSO BE EXPECTED AS THE LOW BEGINS TO DEEPEN AND
PASSES TO THE EAST SUNDAY NIGHT. AT THE CURRENT TIME...THE STRONGEST
GUSTS MAY ACTUALLY OCCUR ON MONDAY BEHIND THE LOW WITH HIGH PRESSURE
BEGINNING TO BUILD INTO THE REGION.
FOLLOWED THE SUPERBLEND CLOSELY FOR THE LATE MONDAY THROUGH THURSDAY
TIME PERIOD. TEMPERATURES WILL TREND UPWARD THROUGH THE WEEK WITH
ABOVE NORMAL READINGS FORECAST WEDNESDAY AND THURSDAY AHEAD OF AN
APPROACHING FRONTAL SYSTEM THAT CURRENTLY IS PROGGED TO APPROACH
WEDNESDAY INTO THURSDAY. MAINLY DRY CONDITIONS ARE EXPECTED...WITH
JUST SMALL CHANCES FOR PRECIPITATION MID WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR WITH COLD FRONT PASSING THROUGH THE AREA LATE THIS AFTERNOON.
THE ATMOSPHERE IS WELL MIXED AND UNSTABLE UP TO FL120. THIS WILL
RESULT IN GUSTY NW WINDS THOUGH THE AFTERNOON. PEAK GUSTS NEAR 35
KT AND MOD TURBC (SEE LATEST AIRMETS).
CLOUD BASES OF 060-070 THIS AFTN WITH -SHRA/VIRGA MAY LOCALLY
ENHANCE GUSTS. WINDS DIMINISH WITH COLD FRONT PASSAGE AND
NIGHTFALL.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WND DIRECTION AVERAGES RIGHT AROUND 310
MAGNETIC INTO THE DEPARTURE BANK START TIME. EXPECT VEERING TO
RIGHT OF 310 MAGNETIC NLT 00Z.
OCCASIONAL GUSTS TO 35 KT TIL 22Z.
KLGA FCSTER COMMENTS: WND DIRECTION AVERAGES RIGHT AROUND 310
MAGNETIC. EXPECT VEERING TO RIGHT OF 310 MAGNETIC NLT 00Z.
OCCASIONAL GUSTS TO 35 KT TIL 22Z.
KEWR FCSTER COMMENTS: WND DIRECTION AVERAGES RIGHT AROUND 310
MAGNETIC. EXPECT VEERING TO RIGHT OF 310 MAGNETIC NLT 00Z.
OCCASIONAL GUSTS TO 35 KT TIL 22Z.
KTEB FCSTER COMMENTS: RELATIVELY STEADY NW WIND THIS AFTN. EXPECT
VEERING TOWARDS NORTH STARTING THIS EVENING. OCCASIONAL GUSTS TO
35 KT TIL 22Z.
KHPN FCSTER COMMENTS: RELATIVELY STEADY NW WIND THIS AFTN. EXPECT
VEERING TOWARDS NORTH STARTING EARLY THIS EVENING. OCCASIONAL
GUSTS TO 35 KT TIL 22Z.
KISP FCSTER COMMENTS: RELATIVELY STEADY NW WIND THIS AFTN. EXPECT
VEERING TOWARDS NORTH STARTING THIS EVENING. OCCASIONAL GUSTS TO
35 KT TIL 22Z.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT AFTN/NGT...VFR. LGT WND.
.SUN...VFR AM. IFR WITH SN LIKELY IN THE AFTN AND NGT. N-NE GUSTS
UP TO 30 KT AT THE COASTAL TERMINALS.
.MON...IFR POSSIBLE IN CHANCE OF SNOW IN AM...BECOMING VFR. NW
GUSTS 25-30KT.
.TUE...VFR WITH GUSTY NW WINDS NEAR 25KT.
.WED...VFR. SW SFC WND 15-20G25KT.
&&
.MARINE...
WINDS AND SEAS BUILD TODAY AS THE PRESSURE GRADIENT TIGHTENS AHEAD
OF AN APPROACHING COLD FRONT. THE WINDS DIE DOWN SOMEWHAT FOR A FEW
HOURS EITHER SIDE OF THE FRONTAL PASSAGE THIS EVENING...BUT THE
GRADIENT TIGHTENS AGAIN OVERNIGHT WITH GUSTY CONDS AS CAA
STRENGTHENS. HAVE GONE WITH A SCA FOR THE OCEAN WATERS TODAY THROUGH
THE FIRST HALF OF SATURDAY MORNING. SEAS WILL BUILD MOSTLY 5-7FT.
FOR THE REST OF THE WATERS...SCA JUST FOR TODAY INTO EARLY
EVENING. MAYBE A GUST OR TWO OVERNIGHT TO 25KT...BUT CONFIDENCE
NOT HIGH ENOUGH TO EXTEND THE SCA THROUGH TONIGHT. RELATIVELY
TRANQUIL CONDITIONS THEN FOLLOW FOR SATURDAY AFTERNOON.
SUB-SCA CONDITIONS ARE EXPECTED SATURDAY NIGHT. WINDS AND SEAS THEN
RISE ABOVE SCA LEVELS SUNDAY AS A DEVELOPING COASTAL STORM
APPROACHES FROM THE SOUTH. THIS STORM WILL BRING THE POTENTIAL FOR
GALE FORCE WINDS ON THE OCEAN WATERS...AND SMALL CRAFT WINDS ON NEAR
SHORE WATERS SUNDAY INTO SUNDAY. THE STORM DEPARTS TO THE NORTHEAST
MONDAY...BUT A STRONG PRESSURE GRADIENT WILL LIKELY KEEP WINDS AND
SEAS ABOVE SCA LEVELS. CONDITIONS BEGIN TO IMPROVE MONDAY
NIGHT...WITH SUB-SCA CONDITIONS POSSIBLE ON TUESDAY.
&&
.FIRE WEATHER...
CONDITIONS FOR ENHANCED RISK OF FIRE SPREAD THIS AFTERNOON...PRIMARILY
OVER NE NJ AND ADJACENT AREAS OF THE LOWER HUDSON VALLEY AND THE
CITY. MINIMUM RH VALUES OF 25-30 PERCENT WITH FREQUENT GUSTS OVER
25 MPH. FINE FUELS WILL CONTINUE TO DRY.
HAVE ISSUED AN SPECIAL WEATHER STATEMENT FOR NE NJ WHERE LOWEST
RH'S ARE FORECAST AND NYC WHERE FINE FUELS ARE DRY.
&&
.HYDROLOGY...
SIGNIFICANT WIDESPREAD PRECIPITATION IS NOT EXPECTED THROUGH
SATURDAY NIGHT.
THERE IS POTENTIAL FOR WIDESPREAD SIGNIFICANT PRECIP FOR SUNDAY
THROUGH EARLY MONDAY. WITH THE FORECAST PRIMARILY SNOW...NO
HYDROLOGIC PROBLEMS ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE INCREASING AS WE APPROACH A FULL MOON NEXT
WEEK. THE INCREASING EASTERLY FLOW SUNDAY AND SUNDAY NIGHT FROM
THE DEVELOPING STORM SYSTEM OFFSHORE MAY PRODUCE WATER LEVELS HIGH
ENOUGH TO REACH MINOR COASTAL FLOODING THRESHOLDS WITH HIGH TIDE
CYCLES LATE SUNDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT SATURDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...TONGUE
NEAR TERM...TONGUE
SHORT TERM...JC
LONG TERM...DS
AVIATION...TONGUE
MARINE...JC/DS
FIRE WEATHER...
HYDROLOGY...JC/DS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 18, 4:24 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT FRI MAR 18 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 424 AM EDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POTENTIAL FOR A COASTAL STORM THAT COULD BRING AT LEAST 6 INCHES OF SNOW TO THE TRI-STATE AREA ALONG WITH STRONG WINDS AND MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-190830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE CONDITIONS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Mar 18, 9:49 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 949 AM EDT FRI MAR 18 2016 NJZ002-004-006-103>108-182100- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 949 AM EDT FRI MAR 18 2016 ...AN ELEVATED RISK FOR SPREAD OF FIRES THIS AFTERNOON... GUSTY WINDS UP TO 30 MPH...ALONG WITH RELATIVE HUMIDITY VALUES FALLING TO AROUND 30 PERCENT AND DRYING FUELS WILL LEAD TO AN ELEVATED RISK FOR THE SPREAD OF FIRES THIS AFTERNOON. PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...WILDFIRE PREVENTION AND EDUCATION.
Special weather statement, Mar 18, 11:19 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1119 AM EDT FRI MAR 18 2016 NJZ002-004-006-103>108-182200- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 1119 AM EDT FRI MAR 18 2016 GUSTY WINDS UP TO 30 MPH...ALONG WITH RELATIVE HUMIDITY VALUES OF 25-30 PERCENT AND DRYING FUELS WILL LEAD TO AN ELEVATED RISK FOR THE SPREAD OF FIRES THROUGH THIS AFTERNOON. PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...WILDFIRE PREVENTION AND EDUCATION. NYZ072>075-176-178-182200- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 1119 AM EDT FRI MAR 18 2016 GUSTY WINDS UP TO 30 MPH...ALONG WITH RELATIVE HUMIDITY VALUES OF 25-30 PERCENT AND DRYING FUELS WILL LEAD TO AN ELEVATED RISK FOR THE SPREAD OF FIRES THROUGH THIS AFTERNOON. IF YOU SEE SMOKE...CALL 911.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:42 AM EDT | Small Craft Advisory | OKX | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.